Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 39, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 7, 2022, 2:01 PM EDT for Broward County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2022, 2:01 PM EDT (18:01 UTC)
- Expired
- Apr 7, 2022, 2:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Broward County, FL
The radar
The Miami radar (KAMX), 69 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.9
The text
As transmitted.
319
WUUS52 KMFL 071801
SVRMFL
FLC011-071830-
/O.NEW.KMFL.SV.W.0039.220407T1801Z-220407T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
201 PM EDT Thu Apr 7 2022
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northern Broward County in southeastern Florida...
* Until 230 PM EDT.
* At 201 PM EDT, a severe thunderstorm was located over Twin Lakes,
or near Lauderdale-By-The-Sea, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Plantation and
Sunrise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2610 8023 2629 8023 2632 8002 2608 7996
TIME...MOT...LOC 1801Z 263DEG 32KT 2619 8015
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hadi2 follow-up statements
621
WWUS52 KMFL 071815
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
215 PM EDT Thu Apr 7 2022
FLC011-071830-
/O.CON.KMFL.SV.W.0039.000000T0000Z-220407T1830Z/
Broward FL-
215 PM EDT Thu Apr 7 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CENTRAL BROWARD COUNTY...
At 215 PM EDT, a severe thunderstorm was located near Sea Ranch
Lakes, or near Lauderdale-By-The-Sea, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Lauderdale, Pompano Beach, Deerfield Beach, Lighthouse Point and
Lauderdale-By-The-Sea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2632 8003 2609 8003 2610 8018 2631 8011
TIME...MOT...LOC 1815Z 263DEG 32KT 2621 8001
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hadi260
WWUS52 KMFL 071820
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
220 PM EDT Thu Apr 7 2022
FLC011-071830-
/O.EXP.KMFL.SV.W.0039.000000T0000Z-220407T1830Z/
Broward FL-
220 PM EDT Thu Apr 7 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWARD COUNTY WILL
EXPIRE AT 230 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
LAT...LON 2632 8003 2609 8003 2610 8018 2631 8011
TIME...MOT...LOC 1820Z 263DEG 32KT 2622 7996
$$
HadiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:20 AM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 7, 9:20 AM EDT, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Miami FL 920 AM EDT Thu Apr 7 2022 .UPDATE... Not much to change from ongoing forecast philosophy, other than touching POPs for the frontal boundary approaching the area. Also, the threat for strong storms seems to be gradually extending further south than anticipated per most recent model solutions, so will adjust our wording to reflect that. Surely another update will be on the works with the upcoming SPC analyses. For now, we'll keep underscoring the potential for strong to isolated severe storms mainly north of I-75, but with potential for the threat to extend further south, including the Miami metro areas. && .AVIATION(12Z TAFS)... VFR should prevail today, but with potential for some MVFR/VFR periods with any thunderstorm that approaches a terminal. Best chances for rain/storms will reside over the east coast terminals, especially with afternoon sea breeze circulations. The situation will be handled with AMDs as necessary. Gusty southerly winds expected through the rest of today, then veering more southwest this evening ahead of an approaching front. && .PREV DISCUSSION... (Issued 311 AM EDT Thu Apr 7 2022) ..Unsettled pattern continues today... SHORT TERM (Today through Friday)... The pattern begins to shift on Thursday as a cold front approaches South Florida. At the mid-levels, a large area of low pressure will push from the upper Midwest into the Great Lakes. Shortwave troughs circling the low will allow for enhancement of convection when they become coincident. Reaching into the upper levels of the atmosphere, a southern stream jet will stretch from the Gulf of Mexico into Florida as the northern stream jet dips into the southeastern United States on Thursday. This will allow for the unsettled pattern to persist through at least tonight. Ahead of the front, a building southwesterly flow will allow for warm, moist air to remain over the region on today with the potential for yet another hot, stormy day. There could still be enough of a temperature contrast to allow sea breezes to develop though the brisk flow could hinder the Atlantic sea breeze from pushing too far inland which could again provide a focus for enhanced convection this afternoon and evening. With the frontal boundary and the supporting dynamics present, strong to severe thunderstorms are once again a concern today with a focus generally north of Alligator Alley though some activity south of there could become vigorous depending on boundary interactions. The primary hazards of note are strong to locally damaging winds, hail (with cold temperatures persisting aloft), localized flooding from excessive rainfall, and a non-zero chance for tornadic activity. Things begin to change on Friday as the front pushes through the region allowing for drier air to enter the region. Rain chances will decrease from northwest to southeast though some lingering convection could remain around the Atlantic waters and even far southeastern Florida depending on how quickly the cold front is able to progress offshore. LONG TERM (Friday night through Wednesday)... High pressure will build in over the Gulf of Mexico behind the front allowing for a northerly to northwesterly flow to develop which will allow for cooler temperatures heading into the weekend. While the coastal east coast metro areas will hang on to the 60s on Sunday morning, which appears to be the coolest in the forecast period, portions of the Lake Okeechobee region could see upper 40s to lower 50s that morning. The high center will slowly shift eastward over the weekend before emerging into the Atlantic early next week which will cut off the northerly flow and allow the return of an easterly to southeasterly flow by Monday. Accordingly, the easterly flow off the Atlantic will allow the air mass to moderate with warmer, moist air returning to the region though rain chances will remain fairly low to close out the long term forecast period mid-week. AVIATION(06Z TAFS)... VFR conditions expected through the cycle. There could be some additional convection on Thursday afternoon, especially for east coast sites, and short-fused amendments may be necessary. Gusty southerly winds expected during the daytime veering more SW into the evening hours ahead of an approaching front. MARINE... Breezy southerly flow will shift to the southwest today as a cold front approaches the region. These winds will likely exceed cautionary thresholds and could even exceed SCA conditions for a time over the Atlantic waters. Showers and thunderstorms will remain possible through the frontal passage late today into tonight. Behind the front, a breezy northwesterly flow will develop over the Atlantic and Gulf waters for the end of the week and into the upcoming weekend. With increasing winds and seas, hazardous marine conditions will be possible over the weekend. BEACHES... The rip current risk over the Atlantic beaches will diminish heading into the weekend as the surface wind flow maintains an offshore component. Conversely the risk will increase along the Gulf beaches as southwesterly flow first increases ahead of a cold front today and then breezy northwesterly winds prevail behind the cold front into the coming weekend.&& && .PRELIMINARY POINT TEMPS/POPS... Miami 72 84 62 83 / 30 10 0 0 West Kendall 69 85 59 83 / 30 10 0 0 Opa-Locka 70 84 61 82 / 30 10 0 0 Homestead 70 83 61 81 / 30 10 0 0 Fort Lauderdale 71 83 62 82 / 20 10 0 0 N Ft Lauderdale 70 81 62 81 / 20 10 0 0 Pembroke Pines 69 83 60 82 / 20 10 0 0 West Palm Beach 67 80 60 81 / 30 10 0 0 Boca Raton 69 82 61 82 / 30 10 0 0 Naples 70 80 64 80 / 30 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...AR Today through Friday and Marine...Kelly Friday Night through Wednesday...Kelly Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 7, 3:28 AM EDT, 10 hours 33 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 328 AM EDT Thu Apr 7 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080130- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 328 AM EDT Thu Apr 7 2022 ...Isolated Severe Storms Possible Today... ...Gulf Beaches: Building Rip Current Risk... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated to scattered showers and thunderstorms will be possible this afternoon and evening, generally focused north of Tamiami Trail. The strongest activity may produce damaging winds, hail, locally heavy rainfall, and tornadic activity. Hail: The strongest thunderstorms could contain hail up to the size of quarters, mainly north of Alligator Alley. Wind: The strongest thunderstorms could contain damaging wind gusts 58 mph or greater. Flooding: Heavy downpours from thunderstorms could lead to localized flooding, particularly over portions of Palm Beach, Broward, and Miami-Dade Counties. Waterspouts: A waterspout or two will be possible across all the South Florida waters. Tornado: Tornadic activity is possible with the strongest storms today, particularly north of Tamiami Trail. Rip Currents: While the risk of rip currents will be dropping along the Atlantic beaches today, the risk will be increasing along the Gulf beaches starting tonight behind a cold front. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The risk of rip currents may increase for the end of the week and into the upcoming weekend for the Gulf Beaches as a breezy northwesterly wind flow develops behind a cold front. Hazardous marine conditions will be possible later this week and into the upcoming weekend behind a cold front. Temperatures could drop into the upper 40s and 50s across inland portions of Southern Florida on Sunday morning. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however, individual spotters are encouraged to report high winds, hail, and flooding to the National Weather Service Forecast Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 7, 1:16 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Miami FL
116 PM EDT Thu Apr 7 2022
FLZ071-072-071745-
Inland Broward County FL-Metro Broward County FL-
116 PM EDT Thu Apr 7 2022
...A gusty thunderstorm will impact portions of Broward County
through 145 PM EDT...
At 115 PM EDT, National Weather Service meteorologists were tracking
a gusty thunderstorm near Weston, or near Sunrise, moving northeast
at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Coral Springs, Pompano Beach, Davie,
Plantation, Sunrise, Tamarac, Margate, Lauderhill, Weston, Coconut
Creek, Oakland Park, North Lauderdale, Lauderdale Lakes, Cooper City,
Parkland, Broadview-Pompano Park, St. George and Sunshine Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2601 8041 2618 8050 2626 8032 2632 8019
2609 8018
TIME...MOT...LOC 1715Z 244DEG 21KT 2614 8037
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Apr 7, 1:49 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
149 PM EDT Thu Apr 7 2022
FLZ067-068-072-168-172-071815-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
149 PM EDT Thu Apr 7 2022
...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 215 PM EDT...
At 149 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Hamptons At Boca Raton, or near Boca
Raton, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Boynton
Beach, Delray Beach, Margate, Lake Worth, Lighthouse Point, Palm
Beach, Highland Beach, Ocean Ridge, Coconut Creek, Parkland, Lantana,
Atlantis, Hillsboro Beach, Mission Bay, Boca Pointe and Boca Del Mar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2621 8018 2645 8031 2662 8005 2641 7996
TIME...MOT...LOC 1749Z 235DEG 27KT 2638 8016
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 1:01 PM EDT | Small Craft Advisory | MFL | 15 hr | |
| Apr 7, 1:16 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
| Apr 7, 1:43 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 32 min |
| Apr 7, 1:48 PM EDT | Special Marine Warning | MFL | 87 min | |
| Apr 7, 1:49 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| Apr 7, 2:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Apr 7, 3:07 PM EDT | Special Marine Warning | MFL | 38 min | |
| Apr 7, 4:23 PM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Apr 7, 5:08 PM EDT | Special Weather Statement | MFL | Broward | 37 min |
| Apr 7, 5:58 PM EDT | Special Marine Warning | MFL | 32 min | |
| Apr 7, 6:26 PM EDT | Special Marine Warning | MFL | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.